MAUDE Adverse Event Report: THORATEC CORPORATION CENTRIMAG ADULT ECMO KIT (US); OXYGENATOR, CARDIOPULMONARY BYPASS

THORATEC CORPORATION CENTRIMAG ADULT ECMO KIT (US); OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CMAEK00
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that while setting up centrimag pre connected pack, the plastic clamshell that was passed to the field opened up.This exposed the sterile portion of the circuit.Subsequently the pack had to be scrapped.New pack was put in use.The sterile packaging appeared intact out of box however there was another circuit, being set up that was checked, and the shell was loosely connected like it did not snap all the way closed.Velcro was put around it and it was laid flat, so it did not open up.The cause of the event was unknown.
 
Additional Manufacturer Narrative
Correction: section d and g was updated to the correct manufacturer.This report should be cfn based and the first part of the mfr # should be 2916596.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the report of loose packaging was unable to be confirmed through this evaluation, and a specific cause for the reported event could not be conclusively determined.Multiple requests for additional information regarding this event were submitted to the account; however, no further information has been received at this time, and the product was not returned for evaluation.The centrimag pre-connected pack instructions for use (ifu) is currently available.The ifu describes that all components are provided sterile.The ifu contains the following general warnings: only trained personnel should use the pack.A backup pack must be available immediately near the primary pack during support.Always handle the pack in an aseptic manner.Pack replacement should be prescribed by the physician based on risks and benefits to the patient.Use aseptic technique during all pack replacement procedures.Under the section titled ¿package inspection¿ the ifu instructs to inspect the package carefully before opening.If the integrity of the sterile package has been compromised, or the product and/or package is defective, do not use the product and contact technical support.Under the section titled ¿sterilization¿ the ifu informs that the pack contents have been sterilized with ethylene oxide before shipment.The contents including the accessories are for single use only and are not intended to be resterilized.If the sterile package has been compromised, do not use the product and contact technical support.The section titled ¿centrimag¿ pre-connected pack setup and operation¿ instructs that the centrimag¿ pre-connected pack should be set up in a clean and aseptic work area before you set up and use the circuit.This section describes how to peel back the tray cover and remove the tray retainers.Observing aseptic technique, connect any accessories or components selected by trained personnel to the circuit, and secure all connections.Under the subsection titled ¿prime the centrimag¿ pre-connected pack,¿ the ifu instructs to use aseptic technique to open the tubing tray lid by carefully lifting open each corner of the lid.Do not use excessive force to open the tubing tray lid.The current revisions of the ifu can also be found on the electronic ifu (eifu) page of the abbott website.The serial number of the kit was not provided and was unable to be determined through this evaluation.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG ADULT ECMO KIT (US)
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21232745
Report Number2916596-2025-00455
Device Sequence Number8537824
Product Code DTZ
UDI-Device Identifier05415067036414
UDI-Public(01)05415067036414
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K222297
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberCMAEK00
Device Catalogue NumberCMAEK00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Supplement Date Received by Manufacturer03/17/2025
05/05/2025
Initial Report FDA Received Date01/24/2025
Supplement Report FDA Received Date04/03/2025
05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown